Sara G. Miller is the health editor for NBC News, Health & & Medical Unit..
Sara G. Miller
The Fda provided a caution Thursday about the dangers of the “Benadryl Difficulty,” a reported TikTok stunt that involves ingesting high doses of the allergic reaction medication to induce hallucinations.
” We know report of teens winding up in emergency clinic or passing away after participating in the Benadryl Challenge urged in videos posted on the social networks application TikTok,” the FDA warning says.
Taking higher than advised doses of diphenhydramine, offered as Benadryl, can cause serious heart issues, seizures, coma or even death, according to the FDA. Parents should store diphenhydramine far from kids, and the firm recommends locking up all medications to avoid accidental poisonings by kids and abuse by teens.
In a declaration offered to NBC News, Johnson & & Johnson, which makes Benadryl, said, in part, “This online difficulty is extremely worrying, unsafe and should be stopped instantly.”
” As quickly as we ended up being conscious of this dangerous pattern, we called social media platforms to have the material eliminated,” the statement continued. “We are continuing to work and keep an eye on with safety groups at the different social networks platforms to get rid of harmful content.”
Follow NBC HEALTH on Twitter & & Facebook.
There has been little proof on TikTok of an extensive challenge, and the platform disabled both the “Benadryl” and “BenadrylChallenge” hashtags in order to avoid copycats.
While there have actually been a number of regional report about teens involved with the difficulty, NBC News has not confirmed these reports.
The FDA said in the caution that is “examining these reports and carrying out a review to determine if additional cases have actually been reported. We will upgrade the general public once we have completed our evaluation or have more details to share.”
The company also stated that it has called TikTok and “highly urged them to eliminate the videos from their platform and to be watchful to remove extra videos that might be published.”